Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 106, NWS State College, PA

May 27, 2011Clinton County, Potter County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at May 27, 2011, 4:14 PM EDT for Clinton County, Potter County, Pennsylvania. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2011, 4:14 PM EDT (20:14 UTC)
Expired
May 27, 2011, 5:00 PM EDT
In force
46 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Clinton County, PA, Potter County, PA

The radar

The State College radar (KCCX), 56 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 12:57 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2011-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2011-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
483 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

298 
WUUS51 KCTP 272014
SVRCTP
PAC035-105-272100-
/O.NEW.KCTP.SV.W.0106.110527T2014Z-110527T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
414 PM EDT FRI MAY 27 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN POTTER COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  NORTHWESTERN CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 500 PM EDT

* AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR KETTLE CREEK STATE PARK...
  MOVING NORTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RENOVO AROUND 425 PM EDT...
  TAMARACK AROUND 430 PM EDT...
  CROSS FORK AROUND 440 PM EDT...
  OLE BULL STATE PARK AROUND 500 PM EDT...

THIS WILL IMPACT STATE ROAD 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM ON THE
LOWEST FLOOR.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 4157 7760 4146 7760 4141 7757 4121 7789
      4125 7790 4123 7792 4130 7803 4138 7799
      4142 7799 4167 7771
TIME...MOT...LOC 2014Z 220DEG 19KT 4134 7791

$$

FORECASTER: RXR/KOZAR
1 follow-up statement
468 
WWUS51 KCTP 272040
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
440 PM EDT FRI MAY 27 2011

PAC035-105-272100-
/O.CON.KCTP.SV.W.0106.000000T0000Z-110527T2100Z/
POTTER PA-CLINTON PA-
440 PM EDT FRI MAY 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTH CENTRAL CLINTON AND SOUTHEASTERN POTTER COUNTIES...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR TAMARACK...OR 27 MILES NORTHWEST OF LOCK HAVEN...MOVING
NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
CROSS FORK AROUND 445 PM EDT...
OLE BULL STATE PARK AROUND 500 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 4157 7760 4146 7760 4141 7757 4130 7780
      4140 7794 4165 7774 4167 7771
TIME...MOT...LOC 2040Z 223DEG 18KT 4143 7780

$$

FORECASTER: RXR/KOZAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:53 PM EDT, 21 minutes earlier.

Area forecast discussion, May 27, 3:53 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
353 PM EDT FRI MAY 27 2011

.SYNOPSIS...

A SLOWLY FILLING UPPER TROUGH WILL KEEP THE REGION UNSETTLED INTO
THE WEEKEND. A STRONG UPPER LEVEL RIDGE IS FORECAST TO BECOME
ESTABLISHED OVER THE EASTERN UNITED STATES BY THE SECOND HALF OF
THE WEEKEND. EVEN WARMER CONDITIONS ARE EXPECTED FOR THE EARLY TO
MIDDLE PART OF NEXT WEEK AS THE UPPER RIDGE STRENGTHENS AND SHOULD
LIKELY BRING THE FIRST PROLONGED HEAT OF THE SEASON TO THE REGION.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCH FOR MUCH OF CENTRAL PA THROUGH 8 PM.

A QUASI-STATIONARY FRONT FROM MAINE DOWN OVER NRN PA INTO OHIO
CONTINUES TO BE A FOCUS FOR SHOWERS AND STORMS INTO THIS EVENING.
BEST INSTABILITY REMAINS ACROSS EASTERN AREAS ALONG AND SOUTH OF
THE FRONT. PROGS SHOW SOME INCREASE IN WIND WITH HEIGHT BUT VERY
LITTLE DIRECTIONAL SHEAR. SO WITH THE EXCEPTION OF VERY NEAR THE
FRONT...IT LOOKS LIKE IT WILL BE A HIGH CAPE LOW SHEAR DAY...WHICH
WILL TEND TOWARD THE MAIN THREATS OF LOCALIZED DAMAGING WINDS AND
POSSIBLY LARGE HAIL. IT WILL ALSO CREATE THE RISK OF LOCALLY HEAVY
RAIN. AREAS THAT GOT HIT YESTERDAY WILL BE ESPECIALLY VULNERABLE
TO FLOODING...BUT CONFIDENCE IS TOO LOW ON A THREAT ZONE FOR ANY
KIND OF WATCH.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM SATURDAY/...
CONVECTION THAT IS UNDERWAY THIS EVENING WILL GRADUALLY BECOME
MORE AND MORE SCATTERED OVERNIGHT AS WE LOSE THE
INSTABILITY...THOUGH SHOWERS MAY PERSIST THROUGH THE OVERNIGHT IN
THE NORTHEAST. THE BOUNDARY THAT IS HANGING IN OVER THE AREA IS
FINALLY FCST TO WASH OUT...LEAVING A STILL MOIST SOUTHERLY FLOW IN
ITS PLACE RIGHT INTO THE WEEKEND.

OVERNIGHT LOWS TONIGHT WILL BE QUITE MILD WITH HIGH HUMIDITY.
TEMPS SHOULD AVERAGE AROUND 10 DEG ABOVE NORMAL.

&&

.LONG TERM / 6 PM SATURDAY THROUGH FRIDAY/...

THE UPPER TROUGH WILL MOVE EAST AND GRADUALLY FILL ACROSS THE
CENTRAL APPALACHIANS BY TOMORROW NIGHT. THE AXIS OF RELATIVELY
HIGH PWAT AIR UNDER THE SOUTHERLY FLOW AHEAD OF THE TROUGH WILL
GRADUALLY PINCH OFF AND MOVE EAST AS THE UPPER TROUGH WEAKENS AND
LIFTS OUT. ANY SHOWERS SATURDAY NIGHT WILL CONTINUE TO WASH UNDER
THE DWINDLING UPPER FORCING.

BY SUNDAY A STRONG UPPER RIDGE WILL BEGIN TO BUILD OVER THE AREA.
BRINGING THE SEASON'S FIRST REAL SHOT OF HIGH HEAT. THE 500 RIDGE
IS FCST TO BLOW UP TO MORE THAN 5900M OVER THE NERN US...MORE THAN
2 STD DEV ABOVE NORMAL. THE QUESTION WILL BE HOW LONG THIS RIDGE
HOLDS ON. A STRONG UPPER LEVEL LOW WILL RIDE OVER THE
RIDGE...WEAKENING IT BY TUESDAY NIGHT INTO WEDNESDAY. THE GEFS
CARVES OFF THE NORTHERN EDGE BY MID WEEK COURTESY OF A SHORTWAVE
THAT IS MADE TO SLIDE THRU THE GR LAKES AND NERN US...WHILE THE
ECMWF HOLDS ONTO THE BIG HEIGHTS FOR AT LEAST A DAY LONGER...DUE
TO THE FACT THAT IT HAS IT LOCATED MORE OVER THE MIDWEST...THAN
THE EASTERN US. SO TEMPERATURES FROM SUNDAY THROUGH TUESDAY SHOULD
BE WELL INTO THE 80S TO THE LOW 90S. THE WARM TEMPS AND DRY AIR
SHOULD ALLOW FOR LITTLE IF ANY CONVECTION.

THE STRONG LOW MOVING THROUGH LATE TUESDAY THROUGH WEDNESDAY
SHOULD BRING A FRONT OUT OF CANADA AND BRING A RESPITE FROM THE
HEAT AND OUR GOOD CHANCE FOR PRECIPITATION.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
AS OF THE 18Z ISSUANCE...THE EASTERN HALF OF THE STATE IS UNDER VFR
CONDITIONS...WITH SHOWERS AND LINGERING IFR CEILINGS OVER THE THE
WEST. THE MAIN THREAT FOR THE REMAINDER OF THE DAY WILL BE THE
RETURN OF SHRA/TSRA TO THE REGION THIS AFTERNOON. ENVIRONMENTAL
CONDITIONS ARE ONCE AGAIN FAVORABLE FOR THE DEVELOPMENT OF
SCATTERED SHRA/TSRA...ESPECIALLY IN THE SOUTHEASTERN PART OF THE
STATE. THE SHRA/TSRA WILL FOLLOW A TYPICAL DIURNAL PATTERN...AND
MOST STORMS SHOULD DISSIPATE BY 03Z. AFTERWARD...PATCHY MVFR FOG
AND IFR/LIFR CEILINGS WILL SET IN THROUGH THE MORNING HOURS.

OUTLOOK...
SAT...MAINLY VFR WITH ISOLATED SHRA/TSRA.
SUN-WED...MAINLY VFR...BUT ISOLATED SHRA AND TSRA WILL BE POSSIBLE
AT TIMES.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE/CERU/RXR
NEAR TERM...RXR
SHORT TERM...LA CORTE/CERU
LONG TERM...LA CORTE/CERU
AVIATION...RXR/KOZAR
Hazardous weather outlook, May 27, 3:26 PM EDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
326 PM EDT FRI MAY 27 2011

PAZ004>006-010-011-017-024-033-281930-
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
326 PM EDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059-
063>066-281930-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
326 PM EDT FRI MAY 27 2011

...SEVERE THUNDERSTORM WATCH 388 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RXR

In the hours before

Local storm report, May 27, 1:21 PM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
121 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     SHENANDOAH              40.82N  76.20W
05/26/2011                   SCHUYLKILL         PA   PUBLIC

            1 STRUCTURE DAMAGED. UTILITY POLES DOWN.

&&

EVENT NUMBER CTP1100185

RXR
Special weather statement, May 27, 2:17 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
217 PM EDT FRI MAY 27 2011

PAZ033-271845-
SOMERSET PA-
217 PM EDT FRI MAY 27 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SOMERSET COUNTY...

AT 212 PM EDT...A STRONG THUNDERSTORM WAS NEAR MOUNT DAVIS...MOVING
NORTH AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR GARRETT AROUND 230 PM...ROCKWOOD AROUND
240 PM AND SOMERSET AROUND 250 PM.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 104
AND 119.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219.

LAT...LON 3972 7926 4017 7915 4017 7914 4010 7883
      3972 7907 3972 7925

FORECASTER: RXR
Special weather statement, May 27, 3:10 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
310 PM EDT FRI MAY 27 2011

PAZ033-034-272045-
BEDFORD PA-SOMERSET PA-
310 PM EDT FRI MAY 27 2011

...A STRONG THUNDERSTORM WILL AFFECT BEDFORD AND SOUTHEASTERN
SOMERSET COUNTIES THROUGH 445 PM EDT...

AT 301 PM EDT...A STRONG THUNDERSTORM WAS 5 MILES NORTHWEST OF
FROSTBURG MARYLAND...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR CALLIMONT AROUND 315 PM...HYNDMAN AROUND 330
PM...NEW BALTIMORE AROUND 345 PM...SCHELLSBURG AROUND 400
PM...CESSNA AROUND 415 PM AND OSTERBURG AROUND 430 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 120 AND 154...I-99 BETWEEN
MILE MARKERS 0 AND 10.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219...ROUTE 220.

LAT...LON 3972 7911 4024 7869 4025 7865 4028 7865
      4009 7829 3972 7869

FORECASTER: LAMBERT
Special weather statement, May 27, 3:44 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
344 PM EDT FRI MAY 27 2011

PAZ010>012-017-018-272100-
CAMERON PA-CLEARFIELD PA-ELK PA-NORTHERN CENTRE PA-
NORTHERN CLINTON PA-
344 PM EDT FRI MAY 27 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAMERON...NORTH CENTRAL
CENTRE...NORTHERN CLEARFIELD...SOUTHEASTERN ELK AND WEST CENTRAL
CLINTON COUNTIES...

AT 338 PM EDT...MULTIPLE STRONG THUNDERSTORMS WERE LOCATED FROM S.B.
ELLIOT STATE PARK TO 6 MILES SOUTHWEST OF MOSHANNON...MOVING
NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL BE NEAR PARKER DAM STATE PARK...PENFIELD...AND MOSHANNON AROUND
350 PM...FORCE...PINE GLEN...AND KARTHAUS AROUND 400 PM...MEDIX RUN
AROUND 410 PM...BENEZETTE AROUND 420 PM...HICKS RUN AROUND 430 PM AND
TRUMAN AROUND 440 PM.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 105 AND 143.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 322...STATE
ROAD 120...STATE ROAD 153...STATE ROAD 255.

LAT...LON 4157 7838 4133 7775 4089 7807 4113 7868

FORECASTER: KREKELER/LAMBERT
Special weather statement, May 27, 3:59 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
359 PM EDT FRI MAY 27 2011

PAZ028-056-272045-
JUNIATA PA-PERRY PA-
359 PM EDT FRI MAY 27 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JUNIATA AND CENTRAL
PERRY COUNTIES...

AT 354 PM EDT...A STRONG THUNDERSTORM WAS NEAR LANDISBURG...MOVING
NORTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR LOYSVILLE AROUND 410 PM...NEW BLOOMFIELD
AROUND 420 PM...ICKESBURG AROUND 430 PM...NEWPORT AROUND 440 PM AND
THOMPSONTOWN AROUND 450 PM.

THIS WILL IMPACT ROUTE 322/22.

LAT...LON 4029 7733 4028 7736 4029 7739 4031 7736
      4029 7742 4031 7748 4063 7737 4055 7707
      4027 7730 4027 7732

FORECASTER: RXR/KOZAR
Special weather statement, May 27, 4:01 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
401 PM EDT FRI MAY 27 2011

PAZ053-272030-
COLUMBIA PA-
401 PM EDT FRI MAY 27 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN COLUMBIA COUNTY...

AT 354 PM EDT...A STRONG THUNDERSTORM WAS NEAR ALMEDIA...MOVING
NORTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR ORANGEVILLE AROUND 410 PM...STILLWATER AROUND
420 PM AND CAMBRA AROUND 430 PM.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 230 AND 243.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...STATE
ROAD 118.

LAT...LON 4095 7635 4099 7655 4131 7640 4131 7631
      4122 7631 4121 7632 4114 7628 4114 7623
      4114 7622 4112 7622

FORECASTER: RXR/KOZAR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:01 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Montour, Northumberland, Sullivan59 min
May 26, 8:27 PM EDTSevere Thunderstorm WarningCTPColumbia, Lebanon, Schuylkill44 min
May 26, 8:29 PM EDTSpecial Weather StatementCTPLancaster46 min
May 26, 10:33 PM EDTSpecial Weather StatementCTPBedford27 min
May 26, 10:59 PM EDTAreal Flood AdvisoryCTPBedford, Blair, Cambria, Somerset3 hr
May 26, 11:24 PM EDTSpecial Weather StatementCTPFulton, Huntingdon36 min
May 27, 12:31 AM EDTSpecial Weather StatementCTPCumberland, Perry59 min
May 27, 12:41 AM EDTSpecial Weather StatementCTPSullivan49 min
May 27, 1:14 AM EDTSpecial Weather StatementCTPColumbia, Dauphin, Lebanon, Montour, Northumberland, Schuylkill and 2 more61 min
May 27, 1:21 AM EDTSpecial Weather StatementCTPCumberland, Franklin54 min
May 27, 2:02 AM EDTSpecial Weather StatementCTPCumberland, Dauphin58 min
May 27, 2:48 AM EDTSpecial Weather StatementCTPLebanon57 min
May 27, 2:17 PM EDTSpecial Weather StatementCTPSomerset28 min
May 27, 2:50 PM EDTAreal Flood AdvisoryCTPBedford, Cambria, Somerset3 hr
May 27, 3:10 PM EDTSpecial Weather StatementCTPBedford95 min
May 27, 3:19 PM EDTSevere Thunderstorm WarningCTPBedford, Somerset67 min
May 27, 3:44 PM EDTSpecial Weather StatementCTPCameron76 min
May 27, 3:51 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Huntingdon, Somerset54 min
May 27, 3:59 PM EDTSpecial Weather StatementCTPJuniata, Perry46 min
May 27, 4:01 PM EDTSpecial Weather StatementCTPColumbia29 min
May 27, 4:46 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Huntingdon, Mifflin59 min
May 27, 5:01 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming, Potter, Tioga44 min
May 27, 5:05 PM EDTSpecial Weather StatementCTPUnion25 min
May 27, 5:07 PM EDTFlash Flood WarningCTPBedford, Blair, Cambria, Huntingdon, Somerset3 hr
May 27, 5:26 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Lycoming, Mifflin, Snyder, Union49 min
May 27, 5:27 PM EDTSevere Thunderstorm WarningCTPBedford, Fulton, Huntingdon63 min
May 27, 5:36 PM EDTSevere Thunderstorm WarningCTPBedford69 min
May 27, 5:44 PM EDTTornado WarningCTPBedford46 min
May 27, 5:46 PM EDTTornado WarningCTPBedford, Fulton, Huntingdon59 min
May 27, 5:47 PM EDTSevere Thunderstorm WarningCTPCentre, Huntingdon, Juniata, Mifflin58 min
May 27, 5:50 PM EDTSpecial Weather StatementCTPTioga55 min
May 27, 5:52 PM EDTSpecial Weather StatementCTPLycoming23 min
May 27, 5:53 PM EDTSpecial Weather StatementCTPSullivan52 min
May 27, 5:56 PM EDTSevere Thunderstorm WarningCTPTioga64 min
May 27, 5:59 PM EDTSevere Thunderstorm WarningCTPColumbia, Sullivan61 min
May 27, 6:01 PM EDTTornado WarningCTPTioga59 min
May 27, 6:06 PM EDTSpecial Weather StatementCTPAdams54 min
May 27, 6:15 PM EDTTornado WarningCTPBedford, Fulton45 min
May 27, 6:16 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Lycoming, Mifflin, Snyder, Tioga and 1 more59 min
May 27, 6:26 PM EDTSpecial Weather StatementCTPYork49 min
May 27, 6:40 PM EDTSevere Thunderstorm WarningCTPBedford, Cumberland, Franklin, Fulton, Huntingdon, Juniata and 2 more65 min
May 27, 6:49 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Dauphin, Franklin, Perry, York71 min
May 27, 7:00 PM EDTSevere Thunderstorm WarningCTPTioga45 min
May 27, 7:05 PM EDTSpecial Weather StatementCTPDauphin70 min
May 27, 7:29 PM EDTSevere Thunderstorm WarningCTPDauphin, Lebanon, York46 min
May 27, 7:39 PM EDTSevere Thunderstorm WarningCTPDauphin, Juniata, Mifflin, Northumberland, Perry, Snyder and 1 more81 min
May 27, 7:42 PM EDTAreal Flood AdvisoryCTPTioga3 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.